Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 86, NWS Quad Cities, IA

July 24, 2009Dubuque County, Jackson County, Iowa; Jo Daviess County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 24, 2009, 6:20 PM CDT for Dubuque County, Jackson County, Iowa; Jo Daviess County, Illinois. It was in force for 70 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2009, 6:20 PM CDT (23:20 UTC)
Expired
Jul 24, 2009, 7:30 PM CDT
In force
70 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Dubuque County, IA, Jackson County, IA, Jo Daviess County, IL

The radar

The Quad Cities radar (KDVN), 105 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 6:30 PM CDTFUNNEL CLOUDDubuque, IARAPIDLY ROTATING WALL CLOUD.
Jul 24, 6:36 PM CDTTSTM WND GST 60Dubuque, IA
Jul 24, 6:38 PM CDTTSTM WND GST 65Dubuque, IAAT KENNEDY MALL.
Jul 24, 6:38 PM CDTHAIL 1.75Dubuque, IAQUARTER TO GOLF BALL SIZE HAIL ON HWY 151 BRIDGE INTO WISCONSIN.
Jul 24, 6:40 PM CDTTSTM WND DMG3 W Dubuque, IA3 TO 4 INCH DIAMETER TREE LIMBS DOWN.
Jul 24, 6:42 PM CDTFUNNEL CLOUDScales Mound, ILRAPID ROTATION OVER TOWN REPORTED BY FIRE DEPARTMENT.
Jul 24, 6:46 PM CDTHAIL 12 Ne Dubuque, IA
Jul 24, 6:49 PM CDTHAIL 1.75Council Hill, ILPING PONG TO GOLF BALL SIZE HAIL.
Jul 24, 6:55 PM CDTTSTM WND DMG1 E Galena, IL*** 1 INJ *** SEMI TRUCK BLOWN OVER ON TOP OF PASSENGER CAR AT HWY 20 AND MOUNT HOPE RD RESULTING IN 1 INJURY. ALSO TREES DOWN IN THE SAME AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 5:02 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 242320
SVRDVN
IAC061-097-ILC085-250030-
/O.NEW.KDVN.SV.W.0086.090724T2320Z-090725T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
620 PM CDT FRI JUL 24 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JACKSON COUNTY IN EAST CENTRAL IOWA...
  EASTERN DUBUQUE COUNTY IN NORTHEAST IOWA...
  NORTHERN JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 730 PM CDT.

* AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH....AND TENNIS BALL SIZE HAIL.  THIS STORM WAS LOCATED
  APPROXIMATELY NEAR MENOMINEE...OR 8 MILES EAST OF DUBUQUE...AND
  MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MENOMINEE AROUND 625 PM CDT...
  COUNCIL HILL AND 9 MILES NORTHEAST OF ST. DONATUS AROUND 635 PM
  CDT...
  GALENA AROUND 640 PM CDT...
  8 MILES SOUTHWEST OF SCALES MOUND AROUND 645 PM CDT...
  6 MILES SOUTHWEST OF SCHAPVILLE AROUND 655 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

THIS STORM HAS ALREADY PRODUCED LARGE HAIL UP TO GOLF BALL SIZE AND 
IT REMAINS A THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4265 9072 4263 9069 4258 9067 4251 9062
      4251 8993 4248 8992 4220 9063 4267 9090
      4268 9089
TIME...MOT...LOC 2319Z 319DEG 25KT 4254 9053

$$

PHILIP/MCCLURE
2 follow-up statements
000 
WWUS53 KDVN 242341
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
641 PM CDT FRI JUL 24 2009

IAC061-097-ILC085-250030-
/O.CON.KDVN.SV.W.0086.000000T0000Z-090725T0030Z/
DUBUQUE IA-JACKSON IA-JO DAVIESS IL-
641 PM CDT FRI JUL 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHERN JO DAVIESS...NORTHERN JACKSON AND EASTERN DUBUQUE
COUNTIES...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH....AND GOLF BALL SIZE HAIL. 
THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM
APPLE RIVER TO CENTER GROVE...OR ALONG A LINE EXTENDING FROM 13 MILES
SOUTH OF DARLINGTON TO DUBUQUE...MOVING SOUTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  APPLE RIVER...ROCKDALE...KEY WEST AND CATTESE AROUND 645 PM CDT...
  APPLE RIVER CANYON STATE...WARREN...MASSEY AND DUBUQUE REGIONAL
  AIRPORT AROUND 650 PM CDT...
  GUILFORD AND GALENA AROUND 655 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND 
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

THIS STORM HAS ALREADY PRODUCED WINDS OF 60 TO 65 MPH AND GOLF BALL 
SIZE HAIL...AND IT REMAINS A THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4265 9072 4263 9069 4258 9067 4251 9062
      4251 8993 4248 8992 4220 9063 4267 9090
      4268 9089
TIME...MOT...LOC 2340Z 319DEG 25KT 4250 9015 4249 9072

$$

PHILIP/MCCLURE
000 
WWUS53 KDVN 250032
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
732 PM CDT FRI JUL 24 2009

IAC061-097-ILC085-250042-
/O.EXP.KDVN.SV.W.0086.000000T0000Z-090725T0030Z/
DUBUQUE IA-JACKSON IA-JO DAVIESS IL-
732 PM CDT FRI JUL 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JO DAVIESS...NORTHERN
JACKSON AND EASTERN DUBUQUE COUNTIES HAS EXPIRED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4265 9072 4263 9069 4258 9067 4251 9062
      4251 8993 4248 8992 4220 9063 4267 9090
      4268 9089
TIME...MOT...LOC 2341Z 319DEG 25KT 4249 9014 4248 9071

$$

PHILIP/MCCLURE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:00 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jul 24, 3:00 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT FRI JUL 24 2009

.SYNOPSIS...
COLD FRONT STRETCHES FROM LAKE SUPERIOR ACROSS NORTHWEST IOWA AND
INTO WESTERN NEBRASKA THIS AFTERNOON.  UPPER LOW IS CENTERED OVER
SOUTHWEST ONTARIO WITH AN ASSOCIATED SHORT WAVE DROPPING ACROSS
SOUTHERN MN.  CONVECTION IS FIRING AHEAD OF THE FRONT...AND HAS A
HISTORY OF STRONG WINDS AND LARGE HAIL.

&&

.SHORT TERM...TONIGHT...
FORECAST ISSUES HINGE ON PASSAGE OF COLD FRONT THIS AFTERNOON.
SUPERCELL CONTINUES TO TRACK SOUTHEAST IN SHEARED AND UNSTABLE
ENVIRONMENT WITH 65 TO 70 DEGREE DEW POINTS.  THREAT OF ADDITIONAL
CONVECTIVE DEVELOPMENT CONTINUES BEHIND THIS INITIAL LINE UNTIL
FRONT COMES THROUGH LATER TONIGHT.

.LONG TERM...SATURDAY THROUGH FRIDAY...
AN ACTIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED PERIOD WITH
NORTHWEST FLOW BRINGING A SERIES OF OPPORTUNITIES FOR PRECIP.  ECMWF
AND GFS AGREE ON THE LARGER PATTERN BUT OF COURSE DISAGREE ON THE
DETAILS OF TIMING/STRENGTH OF ANY PARTICULAR WAVE.

SATURDAY AND SUNDAY...COLD FRONT ON TRACK TO BARREL THROUGH THE AREA
TONIGHT AND LATEST MODELS SUGGEST SATURDAY WILL BE DRY. WILL LEAVE A
LOW POP IN WEST CENTRAL ILLINOIS SATURDAY MORNING FOR ANY LINGERING
POST-FRONTAL PRECIP AND ANOTHER LOW CHANCE IN NORTHWEST ILLINOIS FOR
TOMORROW AFTERNOON AS A SHORT WAVE DROPS INTO THE UPPER MISSISSIPPI
VALLEY.  NAM AND ECMWF IDENTIFY ANOTHER WEAK SHORT WAVE SUNDAY
AFTERNOON AND HAVE TRIMMED POPS BACK TO ONLY AFTERNOON AND ONLY FOR
EASTERN PARTS OF THE SERVICE AREA.

MONDAY THROUGH TUESDAY ANOTHER FRONT WILL WORK ACROSS THE AREA.
LINGERING BOUNDARY AND LACK OF CONSOLIDATED UPPER SUPPORT WILL
REQUIRE BROAD POPS THROUGH THE PERIOD. WEDNESDAY LOOKS LIKE OUR BEST
SHOT AT A QUIET DAY.

FOR THE END OF NEXT WEEK...GFS AND ECMWF DIVERGE SIGNIFICANTLY ON
THE EVOLUTION OF THE SURFACE FEATURES.  WILL STAY THE COURSE OF THE
ECMWF AND SEE HOW FUTURE RUNS PAN OUT.

&&

.AVIATION...
WEATHER AT TAF SITES WILL HINGE ON TIMING OF COLD FRONT PASSAGE.
FRONT IS EXPECTED TO CLEAR KCID AND KDBQ BY 03Z AND KBRL AND KMLI BY
06Z. WITH THE FRONT EXPECT A WIND SHIFT FROM SOUTHERLY TO
NORTHWESTERLY. WILL MONITOR SITES FOR POSSIBLE FOG OVERNIGHT BUT
CHANCE AT THIS TIME IS TOO LOW TO BE INCLUDED IN TAFS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

33
Hazardous weather outlook, Jul 24, 11:57 AM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1157 AM CDT FRI JUL 24 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-251000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1157 AM CDT FRI JUL 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG
AND AHEAD OF AN ADVANCING COLD FRONT. THE STORM PREDICTION CENTER
HAS A SLIGHT RISK FOR SEVERE STORMS ACROSS THE ENTIRE OUTLOOK AREA.
THUNDERSTORMS LATE THIS MORNING OVER FAR NORTHERN IOWA WILL MOVE
SOUTHEAST INTO EASTERN IOWA THIS AFTERNOON. THE MAIN THREATS WITH
THESE STORMS WILL BE LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND
DAMAGING WINDS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO WILL ALSO
BE POSSIBLE. THROUGH 5 PM THE SEVERE WEATHER THREAT WILL BE EXIST
MAINLY WEST OF THE MISSISSIPPI RIVER AND NORTH OF A LINE FROM
SIGOURNEY TO THE QUAD CITIES.

THIS EVENING...THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REST
OF THE OUTLOOK AREA. SOME OF THESE STORMS MAY CONTINUE TO BE SEVERE
WITH THE PRIMARY RISK BEING WIND GUSTS OVER 60 MPH AND LARGE HAIL.
THESE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS
AND LOCALLY HEAVY RAINFALL. THE POTENTIAL FOR SEVERE STORMS WILL END
BY 10 PM...WITH THUNDERSTORMS EXITING TO THE SOUTHEAST BY EARLY
MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MONDAY THROUGH TUESDAY NIGHT...THERE IS A CHANCE OF THUNDERSTORMS
ACROSS THE AREA. SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED FOR PORTIONS OF THE OUTLOOK AREA
THIS AFTERNOON AND EVENING. ANY REPORTS OF HAIL...AND WINDS GREATER
THAN 40 MPH TO THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES WOULD
BE GREATLY APPRECIATED.

In the hours before

Local storm report, Jul 24, 4:59 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
459 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HAIL             DELAWARE                42.47N 91.34W
07/24/2009  E1.75 INCH       DELAWARE           IA   TRAINED SPOTTER

            SPOTTER NOTED EXTENSIVE CROP DAMAGE ALONG HWY
            20...EXTENDING FROM 1 MILE WEST OF THE DELAWARE EXIT TO 2
            MILES EAST OF THE EARLVILLE EXIT. THERE WAS ALSO HAIL
            DAMAGE NOTED TO THE EXIT SIGN. DELAYED REPORT.

&&

MAS
Local storm report, Jul 24, 5:45 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
545 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             2 E SCALES MOUND        42.48N 90.21W
07/24/2009  M1.75 INCH       JO DAVIESS         IL   LAW ENFORCEMENT

            HALF DOLLAR TO GOLFBALL SIZE HAIL.

&&

MAS
Special weather statement, Jul 24, 5:52 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
552 PM CDT FRI JUL 24 2009

IAZ040-041-250100-
BUCHANAN-DELAWARE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER
552 PM CDT FRI JUL 24 2009

...EXTREMELY SEVERE THUNDERSTORM MOVING TOWARDS NORTHEAST IOWA...

AT 545 PM CDT AN EXTREMELY SEVERE THUNDERSTORM...WITH BASEBALL TO
SOFTBALL SIZE HAIL...WAS LOCATED IN NORTHERN FAYETTE COUNTY NORTHEAST
OF WEST UNION. ANOTHER EXTREMELY SEVERE STORM WAS LOCATED NEAR ST.
LUCAS IN NORTHWEST FAYETTE COUNTY. THESE STORMS WERE MOVING SOUTHEAST
AT 25 MPH.

IF THESE STORMS HOLD TOGETHER THEY WILL MOVE INTO BUCHANAN AND
DELAWARE COUNTIES BY 645 PM.

YOU SHOULD CONTINUE TO MONITOR THESE POTENTIALLY DESTRUCTIVE STORMS...
AND SEEK SHELTER WHEN A WARNING IS ISSUED.

HAASE
Local storm report, Jul 24, 6:03 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
603 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             SSW SCALES MOUND        42.47N 90.25W
07/24/2009  M1.75 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            HALF DOLLAR TO GOLFBALL SIZE HAIL.

0552 PM     HAIL             APPLE RIVER             42.50N 90.09W
07/24/2009  M1.75 INCH       JO DAVIESS         IL   AMATEUR RADIO

0558 PM     HAIL             2 N STOCKTON            42.38N 90.01W
07/24/2009  M2.50 INCH       JO DAVIESS         IL   AMATEUR RADIO

&&

MAS
Local storm report, Jul 24, 6:10 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
610 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             SSW STOCKTON            42.35N 90.01W
07/24/2009  E1.75 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            LASTED FOR A FEW MINUTES.

0607 PM     HAIL             STOCKTON                42.35N 90.01W
07/24/2009  M2.00 INCH       JO DAVIESS         IL   CO-OP OBSERVER

            MOSTLY GOLFBALL HAIL...WITH A FEW UP TO 2 INCHES.

&&

LE
Local storm report, Jul 24, 6:11 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
611 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             4 ENE STOCKTON          42.37N 89.93W
07/24/2009  M1.75 INCH       JO DAVIESS         IL   AMATEUR RADIO

            MEASURED WINDS OF 35 MPH.

0609 PM     HAIL             3 S STOCKTON            42.31N 90.01W
07/24/2009  M1.75 INCH       JO DAVIESS         IL   PUBLIC

&&

MAS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:41 PM CDTSpecial Weather StatementDVNLee64 min
Jul 24, 1:12 PM CDTSpecial Weather StatementDVNBuchanan, Delaware2 hr
Jul 24, 1:55 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware, Dubuque65 min
Jul 24, 2:47 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jones40 min
Jul 24, 6:27 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware, Dubuque63 min
Jul 24, 6:53 PM CDTSevere Thunderstorm WarningDVNJackson82 min
Jul 24, 5:16 PM CDTSevere Thunderstorm WarningDVNJo Daviess, Stephenson59 min
Jul 24, 6:07 PM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Stephenson53 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.